Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
My name is***** and I am sorry to hear that Lucky was given aleve. Vomiting is definitely the first side effect that we will see with this drug but it can also cause kidney failure and liver inflammation. I would strongly consider taking him to the local animal emergency room this evening. They will recommend IV fluids to protect the kidneys and a drug called misoprostal which is an antidote for the aleve. If you are not able to go to the ER this evening, you will need to take him to your regular vet first thing tomorrow.
The following is a link to a discussion on pain medications in animals. At the bottom of the page is the information on human over-the-counter products.
Best regards, ***** ***** this answer helps you.
Feel free to contact me if you have any more questions.
Kansas State University,
College of Veterinary Medicine Class of 2001
How is Lucky this evening?
Do you have any more questions for me?
If you are satisfied with my assistance, please take a moment to use the stars at the top of the page to rate my answer so that I will be compensated for helping you today. For future questions, you can find me here: http://www.justanswer.com/profile.aspx?PF=88695179&FID=0